# SDR 20001013SH009

- Difficulty date: September 18, 2000
- Submitted: October 13, 2000
- Operation: General aviation
- Aircraft: N2589Z
- Make and model: Piper PA-23-250
- Aircraft serial: 278154006
- Engine: Lyc IO540C4B5
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Part number: LW13521
- Condition: Flaking
- Location: Bearing Face
- Part time: 764 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE OIL CHANGE, FOUND ABUNDANT METAL PARTICLES IN OIL FILTER AND FINGER SCREEN.  AFTER CONFERRING WITH LYCOMING, ALL CYLINDERS WERE PULLED TO CHECK PILOTED PISTON PIN PLUGS, NO ABNORMAL WEAR WAS NOTED.  SENT OIL FILTER AND FINGER SCREEN METAL TO LYCOMING FOR ANALYSIS, FOUND ALL METAL WAS BEARING INSERT MATERIAL.  OVERHAUL SHOP NOTED THAT CONNECTING ROD BEARING INSERT WAS FLAKING APART.  TOTAL TIME ON FACTORY REMANUFACTURED, 763 HOURS, DATE COMPLETED 10-25-96, POSSIBLE CAUSE:  UNKNOWN.  (X)
